MAUDE Adverse Event Report: MICROVENTION, INC. ERIC 6; CATHETER, THROMBUS RETRIEVER

MICROVENTION, INC. ERIC 6; CATHETER, THROMBUS RETRIEVER
Model Number ER176044
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.Imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: an eric had broken and was in the patient while a physician was attempting thrombectomy.Forty-five minutes later, they were still attempting to retrieve the eric with a number of devices: stentrievers, snares, etc.It took them over an hour, but eventually, the physician was able to use a non-mvi clot retriever to extract the eric.Upon physical inspection, it appears the eric sheared off at the joint where the pusher wire is connected to the eric cages.Rn mentioned this patient had previously had a stroke and possible heart disease.Vessel was tortuous.The non-mvi clot retriever that was used to capture the eric is still entwined.The physician said it was a distal m1 bordering m2.Unsure on clot type as they were unable to extract the occlusion.There was one pass prior to event.Type of surgery being performed: stroke, thrombectomy.Patient was sent to (b)(6).They were unable to remove occlusion.
 
Event or Problem Description
As reported: an eric had broken and was in the patient while a physician was attempting a stroke thrombectomy.Forty-five minutes later, they were still attempting to retrieve the eric with a number of devices: stentrievers, snares, etc.It took them over an hour, but eventually, the physician was able to use a non-mvi clot retriever to extract the eric.The physician used numerous retrieval attempts to eventually get the eric out of the vessel.Upon physical inspection, it appears the eric sheared off at the joint where the pusher wire is connected to the eric cages.Vessel was tortuous.The non-mvi clot retriever that was used to capture the eric is still entwined.The physician said it was a distal m1 bordering m2.Unsure on clot type as they were unable to extract the occlusion.There was one pass prior to event.Patient was sent to neuro icu.They were unable to remove occlusion.
 
Additional Manufacturer Narrative
Items returned for investigation: eric spheres, non-mvi clot retriever.Items not returned for investigation: eric pusher (proximal segment).The eric and non-mvi clot retriever devices were returned entangled.The pusher body coil was found to be detached from the proximal sphere.The pusher was found to be broken with only the distal segment of the corewire remaining with the returned device; the end of the wire showed a ¿cone¿ tensile break profile.The devices were separated/untangled during the investigation, and the eric device was found to have multiple broken struts, deformed spheres, and a detached distal marker coil.The distal marker coil was not returned.The proximal end of the proximal sphere displayed indentations that indicate that the pusher body coil was crimped correctly.Customer provided image 1, shows the eric tangled with the non-mvi clot retriever device.Customer provided image 2, shows the eric product pouch.The investigation found the eric device returned with deformed spheres, broken struts, the distal marker coil detached, and the pusher broken, which is consistent with the alleged product issue.The pusher body coil was detached from the proximal sphere and the pusher corewire showed evidence of a tensile break.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the damaged spheres and broken struts, but this damage is consistent with the device experiencing forces exceeding the device's yield and tensile strength during the repeated attempts at retrieval using snares and stentriever devices as described in the reported event.

Brand Name
ERIC 6
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20476931
Report Number2032493-2024-00762
Device Sequence Number20733641
Product Code NRY
UDI-Device Identifier00810170018862
UDI-Public(01)00810170018862(11)240423(17)290331(10)0000578998
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberER176044
Device Lot Number0000578998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale